Personal update — at long last

I’ve not done personal updates on the blog for a long time and won’t be doing them often but I wrote something like this for family and friends and thought I’d share here with you all as well as people often ask how I’m doing.

I am friends with two of the women in this article: “Tranquilizer Detox Withdrawal Can Last Years”.  This news story shows that the extreme nature of what is happening to me is not completely isolated even if not rampantly normal. I encourage you to read the article.

Consider that besides being on a massive dose of a benzos (what the article is about) I was on 5 other drugs each of which I’ve seen some people struggle with.

It can take years to recover from being on just one of any of these drugs once withdrawal is initiated. Benzos get the most coverage as they have been on the market longest.

The withdrawal symptoms are by no means limited to emotional symptoms. I have crippling pain of many kinds, and seizures (convulsive like symptoms–don’t think they’re true seizures) Occasionally I have a windows of relief…like now…when I can do something like this.

All the drugs I was on have documented “discontinuation syndromes.” Double speak for the real truth which is they cause physical addiction and dependency.

I’ve spoken to multiple heroin users who report getting off heroin was a piece of cake compared to these drugs.

I am approaching the home stretch. I’ve been doing this for 6 years! November 13th I believe is the anniversary date. It may come to an end by the end of March 2010.. Hopefully, though scheduling this is rather a dicey proposition and that’s just the moment of drug freedom — not recovery from the damage.

A list of symptoms which I did not share in the original note above is here:

symptoms:
just off the top of my head…
not having every single one now…but have had all and still have many/most at one time or another…off and on
and this is just without thinking…I suppose there are more…and all the stuff that I can’t even begin to articulate because it’s just too frigging weird. Lots of strange neurological sensations.

1. seizures/convulsions — did not lose consciousness, not true seizure I don’t think
2. disassociation
3. derealization
4. tics — vocal and physical
5. muscle pain
6. muscle atrophy
7. muscle spasms
8. back pain
9. spinal pain
10. delirium
11. flu-like feeling (bad flu)
12. numbness in hands
13. numbness in face
14. hot and cold / problems with temp changes
15. migraines
16. severe chronic nausea
17. severe drowsiness/sedation
18. irritability
19. crying
20. rage
21. low blood pressure
22. eye strain
23. blurry vision
24. eye muscle spasms
25. visual hallucinations (aware of these, not psychotic)
26. audio hallucinations (same as above)
27. anorexia — not classic, no body image problems, simply severe lack of appetite
28. weight loss
29. memory loss
30. cognitive impairment in many ways
31. inability to read more than a few sentences at a time
32. low stress tolerance
33. sound sensitivity (painful to hear loud noises)
34. light sensitivity (painful to be in artificial light)
35. sensitive to touch
36. fatigue
37. insomnia
38. fear which seems physiological in large part and very intense
39. despair
40. unable to be on my feet more than 5 minutes at a time
41. unable to sit up more than 5 minutes at a time
42. unable to converse through speech (because of sound sensitivity and cognitive difficulties both)
43. heart palpitations
44. heart pain (chest pain — not cardiac)
45. difficulty breathing
46. extreme thirst
47. sensitive to movement (like in a car — can’t tolerate)
48. upon stopping too much drug too fast — psychosis — remitted immediately upon starting up again
49. Confusion

Believe it or not I’m not in despair in general these days. I do have a sense of a deep foundation of health in the center of my being driving me through this hell.

I continue to operate the blog but I am not writing anymore and mostly posting old stuff and accepting submissions from others. I am not able to correspond freely as I am often not well enough to type or read much. I do a lot of faking it when I publish stuff on the blog!

peace to you all…I will be well soon I believe…in the scheme of things in any case.

Advertisements

About Monica Cassani

Author/Editor Beyond Meds: Everything Matters